Alert archive / Nebraska / Flash Flood Warnings in 2007
Flash Flood Warning 35, NWS Omaha, NE
NWS Omaha, NE issued this flash flood warning at Aug 8, 2007, 6:54 PM CDT for Nemaha County, Nebraska. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 8, 2007, 6:54 PM CDT (23:54 UTC)
- Expired
- Aug 8, 2007, 10:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Omaha, NE
- Area
- Whole counties
County Nemaha County, NE
The radar
The Omaha radar (KOAX), 112 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 8, 7:03 PM CDT | FLOOD | 5 S Auburn, NE | WATER FLOWING ONTO HIGHWAY 75 |
| Aug 8, 7:30 PM CDT | FLASH FLOOD | 2 Sw Johnson, NE | LOCAL CREEKS OUT OF BANKS. |
| Aug 8, 9:23 PM CDT | HEAVY RAIN 3.46 | 5 Se Auburn, NE | 3.46 INCHES SINCE 7 AM. 1.74 THIS EVENING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 11.9 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 341 J/kg
- Mixed-layer CIN
- -250 J/kg
- Mixed-layer LCL
- 900 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KOAX 082357
FFWOAX
NEC127-090300-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
654 PM CDT WED AUG 8 2007
THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NEMAHA COUNTY IN SOUTHEAST NEBRASKA...
* UNTIL 1000 PM CDT
* AT 652 PM CDT...STRONG THUNDERSTORMS WILL CONTINUE TO PRODUCE
HEAVY RAIN OVER MUCH OF NEMAHA COUNTY WITH ANOTHER 1 INCH OR SO
POSSIBLE OVER SOUTHEAST NEMAHA COUNTY THROUGH 800 PM. RADAR HAS
ESTIMATED THAT 1 TO 3 INCHES OF RAIN HAS FALLEN SINCE 500 PM ON TOP
OF 2 TO 4 INCHES THAT FELL EARLIER IN THE DAY.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PERU...
JOHNSON AND AUBURN
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR IS ALREADY
OCCURRING. IF YOU ARE IN THE WARNED AREA...MOVE TO HIGHER GROUND
IMMEDIATELY. IF YOU LIVE ALONG A STREAM OR A CREEK IN THE AFFECTED
AREA...TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF AN
UNKNOWN DEPTH BY FOOT...OR BY AUTOMOBILE.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD.
AS LITTLE AS SIX INCHES OF QUICKLY FLOWING WATER CAN CAUSE YOU TO
LOSE CONTROL OF YOUR VEHICLE. THIS INCLUDES PICKUP TRUCKS AND SPORT
UTILITY VEHICLES.
LAT...LON 4052 9570 4053 9606 4027 9605 4026 9554
4024 9552
$$
CHERMOK3 follow-up statements
000
WGUS73 KOAX 090038
FFSOAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
735 PM CDT WED AUG 8 2007
NEC127-090300-
NEMAHA NE-
735 PM CDT WED AUG 8 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
NEMAHA COUNTY...
AT 731 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THAT THE THUNDERSTORMS PRODUCING THE HEAVIEST RAIN WERE
SHIFTING SOUTHEAST OF THE AREA. HOWEVER...RADAR HAS ESTIMATED THAT
2 TO 3 INCHES OF RAIN HAD FALLEN OVER MUCH OF THE COUNTY SINCE 5
PM. SOME WATER WAS REPORTED TO LOCALLY BE ACROSS A FEW COUNTY ROADS
NEAR JOHNSON. STREAMS AND LOW AREAS FROM JOHNSON TOWARD AUBURN
SHOULD CONTINUE TO BE MONITORED FOR POSSIBLE FLASH FLOODING THROUGH
1000 PM.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 4052 9570 4053 9606 4027 9605 4026 9554
4024 9552
$$
CHERMOK000
WGUS73 KOAX 090202
FFSOAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
902 PM CDT WED AUG 8 2007
NEC127-090300-
NEMAHA NE-
902 PM CDT WED AUG 8 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
NEMAHA COUNTY...
ALTHOUGH RAIN ENDED ACROSS NEMAHA COUNTY EARLIER THIS EVENING...IT
APPEARS THAT FLOODING IS STILL POSSIBLE. RADAR INDICATED THAT FROM
1 TO 3 INCHES OF RAIN FELL ON ALREADY WET GROUND ACROSS MUCH OF
NEMAHA COUNTY WITH THE STORMS EARLIER IN THE EVENING. THE HEAVIEST
RAIN LIKELY OCCURRED SOUTHEAST OF AUBURN.
EXCESSIVE RUNOFF FROM HEAVY RAIN IS EXPECTED TO CAUSE FLOODING OF
SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG
THE BANKS OF CREEKS AND STREAMS.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN OMAHA.
LAT...LON 4052 9570 4053 9606 4027 9605 4026 9554
4024 9552
$$
MILLER000
WGUS73 KOAX 090257
FFSOAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
957 PM CDT WED AUG 8 2007
NEC127-090315-
NEMAHA NE-
957 PM CDT WED AUG 8 2007
...A FLASH FLOOD WARNING FOR NEMAHA COUNTY ALLOWED TO EXPIRE AT
10 PM CDT...
HEAVY RAIN ENDED IN NEMAHA COUNTY EARLIER. SOME SMALL STREAM MAY BE
RUNNING HIGH AND SOME DITCHES MAY STILL BE FILLED WITH WATER...BUT
IT APPEARS THAT THE THREAT FOR FLASH FLOODING HAS DECREASED WHEN
COMPARED TO EARLIER THIS EVENING. THE FLASH FLOOD WARNING ISSUED
EARLIER WILL BE ALLOWED TO EXPIRE.
LAT...LON 4052 9570 4053 9606 4027 9605 4026 9554
4024 9552
$$
MILLERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this flash flood warning went out at Aug 8, 3:16 PM CDT, 3 hours 38 minutes earlier.
Area forecast discussion, Aug 8, 3:16 PM CDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 316 PM CDT WED AUG 8 2007 .DISCUSSION... OR .SHORT TERM...TONIGHT AND THURSDAY. STLT SHOWED MCS/MCV MOVING ACROSS THE ERN CWA AT 20Z...POSITION OF WHICH IS NOT UNLIKE MONDAY AFTN. ATMOSPHERE HAD STABILIZED A BIT IN ITS WAKE WITH SWRN EXTENT OF THE REMAINING CONVECTION OVER NERN 1/4 OR SO OF THE CWA. VERY UNSTABLE AIR WAS LOCATED S OF NWD ADVANCING SURFACE WARM FRONT WITH THE BOUNDARY APPROACHING SERN NEBR AS OF 20Z. MLCAPES THERE WERE IN EXCESS OF 4000 J/KG WITH CIN DECREASING. DECENT 850 MB MOISTURE TRANSPORT PER RUC INTO FAR SERN NEBR/SWRN IA THRU 03Z SO WOULD EXPECT A RENEWED INCREASE IN CONVECTION SRN ZONES THRU EARLY EVENING. THERE IS SOME SEVERE THREAT WITH LOW LCLS...MODERATE LOW LVL HELICITY AND MODEST 0-6KM BULK SHEAR...SPCLY IF BNDRY CAN ADVANCE INTO THE CWA AND CONVECTION CAN BECOME SFC BASED. SINCE PD OF LOW LVL THETA E ADVCTN IS LIMITED CONVECTION MAY QUICKLY SHIFT OUT OF THE CWA SO HELD OFF ON A FLASH FLOOD WATCH. OTHER CONVECTION COULD CONTINUE DVLPG ON SWRN FLANK OF DEPARTING MCS AS A SECONDARY AREA OF UNSTABLE AIR WAS LOCATED ALONG THE NRN CWA SECTIONS OF THE MO RIVER AREA. AS NRN PLAINS WAVE...CURRENTLY TRACKING ACRS WRN ND...ALSO DEPARTS...APPEARS TSTM CHCS DECREASE OR END OVR THE CWA AFT 06Z. WEAK NWRLY FLOW COULD PRECLUDE FOG/ST DVLPMENT LATER...BUT MODELS HAVE BEEN OVERDOING THE LOW LVL DRYING LATELY SO LEFT MENTION IN. WITH WEAK FLOW AND WET GROUND ON THURSDAY WENT MORE WITH PREV FORECAST WITH HIGHS WHICH WERE BELOW MAV. .LONG TERM...THURSDAY NIGHT THROUGH WEDNESDAY. UPPER RIDGE STILL FORECAST TO BUILD NWWD ACROSS THE SRN PLAINS AND SRN SECTIONS OF THE CNTRL PLAINS THROUGH THIS TIME PERIOD. SO IT LOOKS LIKE MAX TEMPS COULD MAKE A RUN AT 100 SOME LOCALS BY THE WEEKEND AND POSSIBLY EVEN NEXT WEEK. HEAT ADVISORIES MAY BE NEEDED BY THIS WEEKEND BUT ATTM HANDLED BEST IN THE HWO. ALSO WITH BUILDING HEIGHTS POSSIBLY KEEPING MOST OF ANY SHORTWV ENERGY TO OUR N...TSTM CHCS SHOULD BE DECREASING. HOWEVER...SMALL...NOCTURNAL CHANCES DO EXIST THU NGT AND FRI NGT...MAINLY NRN ZONES AS LOW LVL JET COULD KEEP ANY ACTIVITY THAT DVLPS TO OUR N THRU W GOING OVERNIGHT. ANOTHER SMALL CHANCE EXISTS SAT NGT AS WEAK FRONT DROPS SEWD INTO NERN ZONES UNDERNEATH UPPER RIDGE PER 12Z GFS/NAM AND ECMWF. ATTM LEFT PCPN OUT OF FORECAST THU AND FRI NGTS BUT DID INCLUDE A SLGT CHC SAT NGT WITH FRONT. HIGHS COULD BE A BIT COOLER NERN ZONES SUN AND MON AS A BIT MORE ERLY COMPONENT TO THE WIND DVLPS...BUT HOT TEMPERATURES LIKELY TO RETURN EVEN THERE BY TUE/WED. && .AVIATION... 18Z/07-18Z/08...MANY UNCERTAINTIES FOR THIS FCST. BATCH OF PCPN SHOULD BE OUT OF THE TAF SITES BY 22Z...BUT SWD MOVING BNDRY SUGGESTS ADDITIONAL SCT CONVECTION DEVELOPING AFTER 23Z NEAR NEB/KS BORDER. HOWEVER...DECIDED TO LEAVE OUT OF TAFS AS LATEST GUID PLACES BEST CHANCES FM SRN IA TO NERN KS. HOWEVER...CLEARING SKIES...LIGHT WINDS AND MOIST BNDRY LYR AFTER 06Z ENHANCE CHANCE FOR IFR COND OR LESS MAINLY OMA/OFK SITES BETWEEN 10Z-14Z. OVERALL CONFIDNCE NOT ADDING TS IN TAFS MOD...WHILE HIGH FOR FLIGHT CAT RESTRICTIONS. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && CHERMOK/DEE
Hazardous weather outlook, Aug 8, 4:58 PM CDT, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION TO GROUPS NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 458 PM CDT WED AUG 8 2007 IAZ069-079-080-090-091-NEZ050>053-065>068-078-088>093-091000- BUTLER-CASS-DOUGLAS-FREMONT IA-GAGE-JEFFERSON-JOHNSON-LANCASTER- MILLS IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-POTTAWATTAMIE IA- RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- 458 PM CDT WED AUG 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND THURSDAY THERE WILL BE A CHANCE OF THUNDERSTORMS THIS EVENING OVER SOUTHEAST NEBRASKA AND SOUTHWEST IOWA...MAINLY SOUTH OF A SEWARD TO OMAHA TO AVOCA IOWA LINE. SOME STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS...AN ISOLATED TORNADO IS POSSIBLE NEAR THE KANSAS BORDER. HEAVY RAIN IS ALSO LIKELY AND MAY PRODUCE LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY HOT AND HUMID WEATHER WILL PREVAIL OVER THE OUTLOOK AREA BEGINNING FRIDAY AS THE REGION ENTERS INTO A PROLONGED SUMMER HEAT WAVE. DURING THIS TIME...AFTERNOON HEAT INDICES MAY EXCEED 105 FOR SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EARLY THIS EVENING. IAZ043-055-056-NEZ011-012-015>018-030>034-042>045-091000- ANTELOPE-BOONE-BURT-CEDAR-COLFAX-CUMING-DODGE-HARRISON IA-KNOX- MADISON-MONONA IA-PIERCE-PLATTE-SHELBY IA-STANTON-THURSTON- WASHINGTON-WAYNE- 458 PM CDT WED AUG 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST NEBRASKA AND WEST CENTRAL IOWA. .DAY ONE...TONIGHT AND THURSDAY SCATTERED THUNDERSTORMS WILL BE MOVING OUT OF NORTHEAST NEBRASKA EAST OF A WAYNE TO COLUMBUS LINE AND WEST CENTRAL IOWA EARLY THIS EVENING. BRIEF HEAVY RAIN IS POSSIBLE WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY HOT AND HUMID WEATHER WILL PREVAIL OVER THE OUTLOOK AREA BEGINNING FRIDAY AS THE REGION ENTERS INTO A PROLONGED SUMMER HEAT WAVE. DURING THIS TIME...AFTERNOON HEAT INDICES MAY EXCEED 105 FOR SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT OR THURSDAY. FOBERT
In the hours before
Local storm report, Aug 8, 5:58 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
558 PM CDT WED AUG 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL TECUMSEH 40.37N 96.19W
08/08/2007 E0.75 INCH JOHNSON NE TRAINED SPOTTER
&&
DEELocal storm report, Aug 8, 6:34 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
634 PM CDT WED AUG 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND GST 5 SW AUBURN 40.34N 95.91W
08/08/2007 E60 MPH NEMAHA NE STORM CHASER
&&
DEELocal storm report, Aug 8, 6:47 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
647 PM CDT WED AUG 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 PM TSTM WND GST PERU 40.48N 95.73W
08/08/2007 E70 MPH NEMAHA NE EMERGENCY MNGR
&&
DEELocal storm report, Aug 8, 6:48 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
648 PM CDT WED AUG 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0626 PM FUNNEL CLOUD AUBURN 40.39N 95.84W
08/08/2007 NEMAHA NE EMERGENCY MNGR
&&
DEEThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 10:41 PM CDT | Severe Thunderstorm Warning | OAX | Nemaha | 49 min |
| Aug 8, 12:48 AM CDT | Flash Flood Warning | OAX | Otoe | 6 hr |
| Aug 8, 6:41 AM CDT | Flash Flood Warning | OAX | Otoe | 2 hr |
| Aug 8, 10:43 AM CDT | River Flood Warning | OAX | Nemaha | 3 hr |
| Aug 8, 4:47 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Lancaster, Otoe | 28 min |
| Aug 8, 5:15 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Johnson | 45 min |
| Aug 8, 5:53 PM CDT | Severe Thunderstorm Warning | OAX | Nemaha | 37 min |
| Aug 8, 6:27 PM CDT | Severe Thunderstorm Warning | OAX | Nemaha, Richardson | 33 min |
| Aug 8, 6:41 PM CDT | Tornado Warning | OAX | Richardson | 34 min |
Nearby
Flash Flood Warnings in Nebraska, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.